MAUDE Adverse Event Report: US SURGICAL PUERTO RICO EEA; STAPLER, SURGICAL

US SURGICAL PUERTO RICO EEA; STAPLER, SURGICAL
Model Number TRIEEA33XT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Post Operative Wound Infection (2446); Unintended Radiation Exposure (4565)
Date of Event 09/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a primary anastomosis procedure, there was no issue with the device.The proximal and distal donuts were inspected and appeared completed.Two days later, when completing the ward round, there were feces in the drain.The patient was taken back to the theater.The surgeon completed three leak tests during this, and no air bubbles or leak points were identified.However, there was a small amount of feces in the abdomen on the retractor.The anastomosis was taken down, and a colostomy was done.Follow-up computed tomography (ct) scan showed no identifiable pelvic collection but has a wound infection.A negative pressure wound therapy system dressing was applied.The patient was fine and is recovering.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a primary anastomosis procedure, there was no issue with the device.The proximal and distal donuts were inspected and appeared completed.Two days later, when completing the ward round, there were feces in the drain.The patient was taken back to the theater.The surgeon completed three leak tests during this, and no air bubbles or leak points were identified.However, there was a small amount of feces in the abdomen on the retractor.The anastomosis was taken down, and a temporary colostomy was done.Follow-up computed tomography (ct) scan showed no identifiable pelvic collection but has a wound infection.A negative pressure wound therapy system dressing was applied.The patient was fine and is recovering.

Brand Name
EEA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20471202
Report Number2647580-2024-04449
Device Sequence Number7353260
Product Code GAG
UDI-Device Identifier10884521593077
UDI-Public10884521593077
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K172361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRIEEA33XT
Device Catalogue NumberTRIEEA33XT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age60 YR
Patient SexMale